MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 423-001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Vascular Dissection (3160)
Date of Event 03/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's date of birth unavailable.Patient''s ethnicity/race unavailable.Relevant tests/laboratory data unavailable.The device was discarded, thus no investigation could be completed.
 
Event or Problem Description
A philips (b)(6) representative became aware on 01 june 2021 that a peripheral atherectomy procedure commenced on (b)(6) 2021 to treat an in-stent occlusion in the proximal, mid and distal region of the superficial femoral artery (sfa) in the patient''s left lower extremity.This event was part of a postmarket study occurring in japan.The physician chose to use a spectranetics turbo elite laser atherectomy catheter to treat the patient.It was reported that lesion was present in the vessel proximal and distal to the stent, as well as being present in the stent itself.It was reported that the turbo elite device successfully lased through the lesion, clearing the obstruction.However, it was reported that after the turbo elite device was used, an acute occlusion was confirmed on angiogram; the report stated that the blood vessels recoiled after applying the turbo elite device to the in-stent lesion.The obstructive lesion outside the stent had not been dilated at that time, and an influx of contrast medium was then present within the sfa, and no laser based blood flow was present on the angiogram image.A wire was then passed through to the occlusion reportedly outside the blood vessel, and the patient was treated with a non-drug coated balloon catheter.However, a grade c dissection was confirmed on angiogram after use of the balloon catheter.There was no avoidant treatment performed after the dissection.The procedure was completed and the patient survived.The physician did not know what caused the dissection.The patient was discharged without further incident on (b)(6) 2021.This report is being submitted to capture the turbo elite device and an acute occlusion was confirmed, after the device''s use, within the sfa.There was no alleged malfunction of the turbo elite device used during the procedure.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key12096044
Report Number1721279-2021-00119
Device Sequence Number11949927
Product Code MCW
UDI-Device Identifier00813132024772
UDI-Public(01)00813132024772(17)211126(10)FBC19L19A
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/26/2021
Device Model Number423-001
Device Catalogue Number423-001
Device Lot NumberFBC19L19A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2021
Initial Report FDA Received Date06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient Weight90